Alert archive / Ohio / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 33, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at May 10, 2020, 4:58 PM EDT for Erie County, Huron County, Lorain County, Ohio. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 10, 2020, 4:58 PM EDT (20:58 UTC)
- Expired
- May 10, 2020, 5:45 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Erie County, OH, Huron County, OH, Lorain County, OH
The radar
The Cleveland radar (KCLE), 47 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1774 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 185 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
985
WUUS51 KCLE 102058
SVRCLE
OHC043-077-093-102145-
/O.NEW.KCLE.SV.W.0033.200510T2058Z-200510T2145Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Cleveland OH
458 PM EDT Sun May 10 2020
The National Weather Service in Cleveland has issued a
* Severe Thunderstorm Warning for...
Eastern Huron County in north central Ohio...
Erie County in north central Ohio...
Lorain County in north central Ohio...
* Until 545 PM EDT.
* At 458 PM EDT, severe thunderstorms were located along a line
extending from near Sandusky to near New London, moving east at 40
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
* Locations impacted include...
Lorain, Elyria, Sandusky, Norwalk, Western Vermilion, Vermilion,
North Ridgeville, Amherst, Grafton, Wellington, New London,
Northern Milan, Milan, Wakeman, Sheffield Lake, Eaton, Oberlin,
Sheffield, Lagrange and Penfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4100 8262 4148 8272 4150 8265 4139 8251
4151 8211 4120 8197 4120 8207 4114 8208
4114 8217 4106 8218 4107 8243 4099 8244
TIME...MOT...LOC 2058Z 254DEG 34KT 4149 8267 4104 8247
HAIL...<.75IN
WIND...60MPH
$$
Saunders2 follow-up statements
545
WWUS51 KCLE 102129
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
529 PM EDT Sun May 10 2020
OHC043-077-102138-
/O.CAN.KCLE.SV.W.0033.000000T0000Z-200510T2145Z/
Huron OH-Erie OH-
529 PM EDT Sun May 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HURON AND ERIE
COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 4151 8211 4120 8197 4120 8207 4114 8208
4114 8217 4106 8218 4107 8234 4143 8235
TIME...MOT...LOC 2128Z 254DEG 34KT 4156 8234 4111 8214
$$
OHC093-102145-
/O.CON.KCLE.SV.W.0033.000000T0000Z-200510T2145Z/
Lorain OH-
529 PM EDT Sun May 10 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM EDT
FOR LORAIN COUNTY...
At 528 PM EDT, severe thunderstorms were located along a line
extending from 10 miles north of Vermilion to near Wellington, moving
east at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and power lines.
Locations impacted include...
Lorain, Elyria, Western Vermilion, Vermilion, North Ridgeville,
Amherst, Grafton, Wellington, Sheffield Lake, Eaton, Oberlin,
Sheffield, Lagrange, Penfield, South Amherst, Pittsfield, Kipton,
Rochester and Eaton Estates.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4151 8211 4120 8197 4120 8207 4114 8208
4114 8217 4106 8218 4107 8234 4143 8235
TIME...MOT...LOC 2128Z 254DEG 34KT 4156 8234 4111 8214
HAIL...<.75IN
WIND...60MPH
$$
Saunders237
WWUS51 KCLE 102144
SVSCLE
Severe Weather Statement
National Weather Service Cleveland OH
544 PM EDT Sun May 10 2020
OHC093-102153-
/O.EXP.KCLE.SV.W.0033.000000T0000Z-200510T2145Z/
Lorain OH-
544 PM EDT Sun May 10 2020
...THE SEVERE THUNDERSTORM WARNING FOR LORAIN COUNTY WILL EXPIRE AT
545 PM EDT...
The storms which prompted the warning have weakened below severe
limits, and have exited the warned area. Therefore, the warning will
be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Cleveland.
LAT...LON 4151 8211 4120 8197 4120 8207 4114 8208
4114 8217 4106 8218 4107 8234 4143 8235
TIME...MOT...LOC 2143Z 254DEG 34KT 4159 8218 4114 8198
$$
SaundersWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at May 10, 3:00 PM EDT, 1 hour 58 minutes earlier.
Area forecast discussion, May 10, 3:00 PM EDT, 1 hour 58 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
300 PM EDT Sun May 10 2020
.SYNOPSIS...
Low pressure will track east across the eastern Great Lakes
tonight, bringing a cold front through the area. High
pressure will build across the region Monday and will remain
over the area through Wednesday night. A warm front will lift
into the area Thursday and remain across the region through the
end of the week.
&&
.NEAR TERM /THROUGH MONDAY NIGHT/...
A robust and strong mid level shortwave trough is currently
moving from the Upper Midwest into the southern Great Lakes
region this afternoon. A broken line of strong to severe
convection has developed across the upper Ohio Valley into
southern Michigan this afternoon. There have already been
reports of wind gusts up to 70 to 75 reported back in Indiana
this afternoon. We do not see any change in the environment
across western and northern Ohio as this line moves in later
this afternoon. The main threat will continue to be isolated
damaging wind gusts 60 to 70 mph. Widespread 40 to 50 mph wind
gusts will accompany the line of storms into early this
evening. The isolated severe threat will decrease by 9 pm this
evening as the line approaches the Ohio and Pennsylvania state
line.
An area of low pressure will move eastward across
southern Michigan towards southwestern New York by early Monday
morning. A cold front will move through the area later this
evening and overnight with colder air returning on the backside
of the exiting low pressure system. While surface temperatures
will remain safely above freezing, enough cold aloft may mix or change
rain showers to snow showers by morning for the primary and
secondary Snowbelt early Monday morning. No accumulations or
impacts are expected. Showers will gradually exiting northeast
Ohio and northwest Pennsylvania by early afternoon. Drier air
and high pressure will build in by late in the day and evening.
Clouds will slowly decrease from west to east during the late
afternoon and evening. Another night of freezing temperatures
looks likely for areas away from the lakeshore Monday night.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
Model guidance show high pressure building in from the west Tuesday
through Wednesday night with rather benign weather setting up during
this time period. Cooler than average temperatures still expected
during this time period with temperatures about 10-15 degrees below
average on Tuesday and about 5 degrees below average on Wednesday.
Clear skies and light winds will result in a night of good
radiational cooling Tuesday night, which could produce some frost
Tuesday night and Wednesday morning.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
Big pattern change expected beginning Thursday with a change to a
warmer and wetter pattern. High temperatures in the 70s with shower
and thunderstorm chances each day is expected through the extended
period.
&&
.AVIATION /18Z Sunday THROUGH Friday/...
VFR conditions this afternoon will become MVFR by this evening
and widespread IFR ceilings by late tonight into Monday morning.
A cold front will move across the region late this afternoon
and early evening. Gusty southwest winds will be ahead of the
front up to 25 knots. Following the passage of the front, winds
will become westerly to northwester with gusts up to 25 knots
through Monday morning. Scattered showers will be likely with
5sm to 6sm drops in visibility with the showers. Have included a
2 hour window for possible scattered thunderstorms to impact
the northern Ohio TAF sites from west to east late this
afternoon and evening. There could be an isolated severe storm
with higher wind gusts up to 45 knots and some hail as the main
threats with any of the stronger convection. Ceilings will drop
tonight to IFR along with breezy and showery conditions at the
terminals. Some snow may mix in with the showers for YNG and ERI
but temperatures will stay above freezing. Ceilings may improve
to MVFR by late Monday morning.
Outlook...Non-VFR also possible with widespread rain showers
Wednesday night into Thursday. Scattered thunderstorms possible
on Thursday.
&&
.MARINE...
South to southwest winds hovering just below 20 knots (with a few
marine observations around 20 knots). Will hold off on Small Craft
Advisory as winds are fairly marginal at this point.
Low pressure will move east across Lake Erie tonight. Northwest
winds greater than 20 knots will develop on Lake Erie behind this
low, resulting in the need for a Small Craft Advisory tonight.
Strongest winds expected overnight Monday but northwest winds remain
around 15-20 knots during the day Monday. Generally weaker winds
ensue Monday night through at least Wednesday night when high
pressure moves east across the area. A warm front lifting north
across Lake Erie will induce southerly winds on Thursday.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...Small Craft Advisory from 1 AM to 10 PM EDT Monday for
LEZ144>149.
Small Craft Advisory from 1 AM to 11 AM EDT Monday for LEZ142-
143.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Griffin
MARINE...SaundersHazardous weather outlook, May 10, 2:28 PM EDT, 2 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 228 PM EDT Sun May 10 2020 OHZ003-006>013-017>022-027>032-036>038-047-111830- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Hancock- Seneca-Huron-Medina-Summit-Portage-Wyandot-Crawford-Richland-Ashland- Wayne-Stark-Marion-Morrow-Holmes-Knox- 228 PM EDT Sun May 10 2020 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Ohio. .DAY ONE...This afternoon and tonight. Thunderstorms are possible this afternoon into the early evening across portions of northern Ohio. A few storms could be strong to severe with isolated damaging wind gusts possible. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-OHZ014-023-033-089-PAZ001>003-111830- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Ashtabula Inland- Trumbull-Mahoning-Ashtabula Lakeshore-Northern Erie-Southern Erie- Crawford- 228 PM EDT Sun May 10 2020 This Hazardous Weather Outlook is for central Lake Erie, eastern Lake Erie, western Lake Erie, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 10, 4:27 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Cleveland OH
427 PM EDT Sun May 10 2020
OHZ028-029-036-037-047-102115-
Crawford-Marion-Richland-Morrow-Knox-
427 PM EDT Sun May 10 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT RICHLAND...EASTERN
MARION...MORROW...CRAWFORD AND KNOX COUNTIES...
At 426 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Willard to near Cardington. Movement
was east at 45 mph.
Wind gusts of 50 to 55 mph are possible with these storms.
Locations impacted include...
Mansfield, Marion, Mount Vernon, Bucyrus, Mount Gilead, Galion,
Shelby, Ontario, Lexington, Crestline, Fredericktown, Gambier, Utica,
Cardington, Bellville, Plymouth, Centerburg, Ashley, New Washington
and Waldo.
If outdoors, consider seeking shelter inside a building.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4024 8248 4027 8248 4027 8274 4035 8275
4036 8292 4042 8294 4044 8317 4070 8314
4070 8311 4099 8311 4099 8242 4082 8242
4078 8238 4073 8238 4073 8234 4024 8236
TIME...MOT...LOC 2026Z 249DEG 41KT 4104 8279 4049 8296
SaundersThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 3:18 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Marion, Seneca, Wyandot | 57 min |
| May 10, 3:20 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Lucas, Ottawa, Sandusky, Seneca, Wood | 55 min |
| May 10, 4:05 PM EDT | Special Marine Warning | CLE | 85 min | |
| May 10, 4:14 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron, Ottawa, Sandusky, Seneca | 46 min |
| May 10, 4:27 PM EDT | Small Craft Advisory | CLE | 30 hr | |
| May 10, 4:27 PM EDT | Special Weather Statement | CLE | Crawford, Knox, Morrow, Richland | 48 min |
| May 10, 5:05 PM EDT | Special Marine Warning | CLE | 85 min | |
| May 10, 5:13 PM EDT | Special Weather Statement | CLE | Ashland, Holmes, Wayne | 77 min |
| May 10, 5:38 PM EDT | Special Weather Statement | CLE | Medina | 37 min |
| May 10, 5:43 PM EDT | Special Weather Statement | CLE | Cuyahoga | 32 min |
| May 10, 6:02 PM EDT | Special Weather Statement | CLE | Geauga, Lake, Portage, Stark, Summit | 58 min |
| May 10, 6:11 PM EDT | Special Marine Warning | CLE | 94 min | |
| May 10, 6:54 PM EDT | Special Weather Statement | CLE | Ashtabula, Mahoning, Trumbull | 66 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.